Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Having cellulitis in the urethra. Taking bactrim, azithromycin and cipro. Having yeast infection after taking antibiotics

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 1827 Questions
I have cellulitis (skin infection) in the uretha. I have been taking bactrim, azithromycin, cipro and now amoxicillian which have not helped the cellulitis. I had cellulitis 3 yrs ago in my leg and it was a resistant bacteria which after 30 antibiotics finally responded to Zyvox. ($2500 for 15 pills) Right now, I think? that these antibiotics have given me a yeast infection. I would like to know if I stopped the antibiotics then what could I take to combat the yeast? Some say take fluconazole and others say take yogurt and probiotics. I also was told that coconut oil will kill MOST bacteria, virus and fungus. I don't know what to do. Do I take antibiotics and feel burning in the vagina or do I try the natural route?
Posted Sun, 15 Apr 2012 in Skin Hair and Nails
Answered by Dr. Mahesh Koregol 51 minutes later

Thanks for your query.

I am sorry to read the difficulties in getting treated for cellulitis. Let me help you as much as I can.

Yeast infections of the skin are called cutaneous candidiasis and are caused by yeast-like fungi called Candida. They occur when yeast on the skin grows more actively and causes a red, scaling, itchy rash on the skin. Yeast infections are not contagious.

Yeast infections may affect nearly any skin surface on the body, but are most likely to occur in warm, moist, creased areas including the armpits and the groin. Candida infection is especially common among people who are obese or who have diabetes. People taking antibiotics like you are also at risk.

Since your yeast infection is induced by excessive antibiotic intake and probably lowering your body immunity, I recommend you to combine oral tablets and local application of anti fungal creams to combat yeast infection.

Coconut oil though has wonderful healing properties, the hygiene is questionable. It might lead to cross infection of the affected area and lead to new problems. Please add yogurt in your meal which does help body in building immune system, also you can take probiotics. Let me tell you that yogurt and probiotics are supplement to main treatment of antifungal tablets and ointments. They cannot be only mode of treatment.

As most fungal skin infections are surface infections, you will usually need to use antifungal treatments that are applied directly to your skin in the infected area (topical treatments).There are a variety of treatments available in the form of creams, lotions and medicated powders. It is advisable to take the medication after diagnosing the type of yeast infection by you General Physician (GP) / Gynecologist. If you have fungal infection even in vagina, please take vaginal anti-fungal suppositories which clear the infection faster.

If you're buying an over-the-counter antifungal treatment, you need to be sure that you have a fungal infection. You may recognize the rash from a previously diagnosed fungal infection. But if there is any doubt about your diagnosis, or if over-the-counter treatments don't work, contact your GP.

There are some steps you can take to reduce your risk of getting a fungal skin infection. You should:

Dry your skin carefully after bathing

Wear loose fitting clothes and underwear
Not share towels, hair brushes, and combs

Wash bed linen and clothes often to get rid of fungal spores

Wear synthetic fibers that 'wick' the sweat away from the body, helping to keep your skin dry, if you're exercising

I hope I answered your questions. If you have any more queries, I am available to answer them. If no more queries, please accept my answer.

Dr.Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor